Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 32, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 25, 2014, 3:23 PM CDT for Denton County, Wise County, Texas. It was in force for 112 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2014, 3:23 PM CDT (20:23 UTC)
- Expired
- Jun 25, 2014, 5:15 PM CDT
- In force
- 112 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Denton County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 59 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 3:35 PM CDT | FLASH FLOOD | Trophy Club, TX | 4 TO 6 INCHES OF WATER IN SEVERAL HOMES ALONG THE CREEK IN TROPHY CLUB |
| Jun 25, 4:16 PM CDT | HEAVY RAIN 2.61 | Roanoke, TX | 24 HOUR RAINFALL OF 2.61 IN ROANOKE |
| Jun 25, 4:22 PM CDT | FLASH FLOOD | Roanoke, TX | HIGH WATER CLOSURES AT BYRON NELSON BLVD AT OAK AND JAMES ST BETWEEN CROSBY/WALNUT RDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.4 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1352 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
754
WGUS54 KFWD 252023
FFWFWD
TXC121-497-252215-
/O.NEW.KFWD.FF.W.0032.140625T2023Z-140625T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
323 PM CDT WED JUN 25 2014
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN DENTON COUNTY IN NORTH CENTRAL TEXAS
SOUTHEASTERN WISE COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 515 PM CDT
* AT 322 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAINFALL ALONG A LINE EXTENDING FROM 4
MILES SOUTHEAST OF AURORA TO 2 MILES SOUTHWEST OF LEWISVILLE...
MOVING NORTHWEST AT 5 MPH. VERY HEAVY RAINS HAVE ALREADY OCCURRED
ACROSS THE WARNED AREA...AND ADDITIONAL HEAVY RAINFALL WILL RESULT
IN FLASH FLOODING THROUGH 515 PM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...THE COLONY...FLOWER MOUND...DOUBLE OAK...NORTHLAKE...LAKE
LEWISVILLE...JUSTIN...HIGHLAND VILLAGE...BARTONVILLE...HICKORY
CREEK...BOYD...COPPER CANYON...CORRAL CITY...LAKE DALLAS...
ARGYLE...CORINTH...COTTONDALE AND SHADY SHORES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TURN AROUND...DONT
DROWN. IT ONLY TAKES TWO FEET OF MOVING WATER TO CARRY AWAY MOST
VEHICLES...INCLUDING PICKUPS AND SPORT UTILITY VEHICLES. TAKE A
DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL WATER
RECEDES. CHILDREN SHOULD NEVER PLAY AROUND HIGH WATER...DRAINAGE
DITCHES...STORM DRAINS...OR FLOODED STREAMS.
&&
LAT...LON 3313 9684 3299 9685 3299 9696 3300 9782
3320 9768 3320 9715
$$
921 follow-up statement
713
WGUS74 KFWD 252120
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
420 PM CDT WED JUN 25 2014
TXC121-497-252215-
/O.CON.KFWD.FF.W.0032.000000T0000Z-140625T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DENTON TX-WISE TX-
420 PM CDT WED JUN 25 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
SOUTHEASTERN WISE AND SOUTHERN DENTON COUNTIES...
ALTHOUGH THE HEAVY RAIN HAS COME TO AN END...EXCESSIVE RUNOFF WILL
MAINTAIN THE THREAT OF FLASH FLOODING.
THE HEAVIEST RAIN HAS FALLEN IN WESTERN PORTIONS OF FLOWER MOUNT...
WITHIN THE WATERSHED OF DENTON CREEK. OTHER SMALLER TRIBUTARIES ARE
LIKELY SWOLLEN AND COULD OVERRUN NEARBY ROADWAYS. SOME LANES OF
HIGHWAY 114 ARE IMPASSABLE. EVEN IF BARRICADES ARE NOT IN PLACE...
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION...OR WAIT UNTIL WATER RECEDES.
&&
LAT...LON 3313 9684 3299 9685 3299 9696 3300 9782
3320 9768 3320 9715
$$
25What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 3:22 PM CDT, 1 minute earlier.
Area forecast discussion, Jun 25, 3:22 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 322 PM CDT WED JUN 25 2014 .DISCUSSION... THE WET SUMMERTIME PATTERN CONTINUES ACROSS THE REGION THIS AFTERNOON WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OCCURRING AGAIN THIS AFTERNOON. THE CONVECTION IS PRODUCING HEAVY RAINFALL WHICH AGAIN WILL LEAD TO NUISANCE AND/OR FLASH FLOODING IN SOME LOCATIONS. IN ADDITION...GUSTY WINDS AND FREQUENT LIGHTING WILL CONTINUE TO BE THREATS AS WELL. THE STORMS THIS AFTERNOON HAVE DEVELOPED UNDER TWO SEPARATE REGIMES. MOST OF THE ACTIVITY ACROSS THE SOUTHERN HALF OF THE CWA TODAY HAS BEEN DRIVEN BY AN OUTFLOW BOUNDARY MOVING NORTH FROM CONVECTION IN SOUTHEAST TEXAS OVERNIGHT. STORMS ACROSS THE NORTHWESTERN COUNTIES ARE BEING AIDED BY LIFT FROM AN UPPER LEVEL DISTURBANCE CURRENTLY APPROACHING FROM THE NORTHWEST. THE ATMOSPHERE ACROSS THE NORTHERN HALF OF THE CWA...NORTH OF THE OUTFLOW BOUNDARY...IS WEAKLY CAPPED WITH CAPE VALUES UP TO 2500 J/KG. STORMS NORTH OF THE BOUNDARY WILL HAVE A POTENTIAL TO PRODUCE DAMAGING MICROBURST WINDS UP TO 60 MPH. EXPECT THE CONVECTION TO CONTINUE INTO THE EVENING HOURS AND EVENTUALLY DISSIPATE BEFORE MIDNIGHT...MORE LIKELY BY 9/10 PM. ON THURSDAY... NORTHWEST FLOW ALOFT WILL CONTINUE WITH TROUGHING ALOFT OVER MOST OF THE EASTERN HALF OF THE STATE. WITH THE CONTINUED WEAKNESS ALOFT...RICH MOISTURE IN PLACE AND AN UNSTABLE ATMOSPHERE...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TOMORROW. WEAK RIDGING MAY OCCUR OVER THE WESTERN COUNTIES OF THE REGION SO KEPT THE HIGHEST POPS OVER THE EASTERN HALF OF THE REGION. AGAIN...HEAVY RAINFALL CAUSING FLASH FLOODING AND GUSTY WINDS WILL BE THE MAIN THREATS. ON FRIDAY...UPPER LEVEL RIDGING WILL MOVE ACROSS THE STATE AHEAD OF A STRONGER UPPER LEVEL TROUGH COMING ACROSS THE WESTERN CONUS. HOWEVER...SOME UPPER LEVEL TROUGHING/WEAKNESS WILL REMAIN OVER THE EASTERN PORTIONS OF THE STATE. HAVE KEPT 20-30 POPS OVER THE EASTERN HALF OF THE CWA. THE UPPER LEVEL TROUGH WILL CROSS INTO THE PLAINS ON SATURDAY RESULTING IN MORE RAIN CHANCES FOR THE REGION. HAVE KEPT POPS ON THE LOWER END AGAIN AS THE UPPER LEVEL TROUGH WILL PASS NORTH OF THE CWA BUT WITH THE BASE OF THE TROUGH STILL GRAZING THE REGION...WE COULD SEE SOME ISOLATED TO SCATTERED SHOWERS AND STORMS...ESPECIALLY IN THE AFTERNOON HOURS. SOME ADDITIONAL ISOLATED CONVECTION COULD OCCUR SUNDAY AFTERNOON BEFORE THE UPPER LEVEL RIDGE BUILDS IN EARLY NEXT WEEK. WILL ALSO KEEP THE 20 POPS SUNDAY AFTERNOON ACROSS THE REGION BUT BEST CHANCES MAY BE OVER THE EASTERN HALF OF THE REGION. THE UPPER LEVEL RIDGE WILL BUILD IN FROM THE WEST EARLY NEXT WEEK BUT WILL REMAIN ANCHORED OVER THE DESERT SOUTHWEST. THE FORECAST FOR EARLY NEXT WEEK IS DRY FOR NOW WITH INCREASING TEMPERATURES INTO THE MID AND UPPER 90S...POSSIBLY APPROACHING THE CENTURY MARK IN THE FAR WESTERN COUNTIES BY THE MIDDLE OF THE WEEK. 82/JLD && .AVIATION... /ISSUED 1230 PM CDT WED JUN 25 2014/ MVFR CIGS WILL LIFT TO VFR DURING THE NEXT HOUR OR TWO WITH ADDITIONAL HEATING. OTHERWISE MAIN CONCERN IS CONVECTION DURING THE AFTERNOON HOURS. AN UPPER LEVEL DISTURBANCE MOVING IN FROM THE WEST WILL PROVIDE LIFT WHILE AN OUTFLOW BOUNDARY MOVING UP FROM THE SOUTH SHOULD BE THE FOCUS FOR THUNDERSTORMS TO DEVELOP ON THIS AFTERNOON. ALREADY HEATING HAS SPAWNED SOME ISOLATED STORMS IN THE TRACON AREA...AND THUS WILL CONTINUE TO SHOW VCTS FROM 1830Z THROUGH 22Z. AFTER 22Z...BELIEVE CONVECTIVE AFTERNOON ACTIVITY WILL HAVE HELPED STABILIZE THE AIRMASS A BIT. CONFIDENCE IN TSRA ON STATION IS NOT YET HIGH ENOUGH TO WARRANT AN INCLUSION OF A TEMPO FOR LIMITED VSBY/TSRA BUT AMENDMENTS MAY BE FORTHCOMING BASED ON RADAR TRENDS. OTHERWISE VFR WILL PREVAIL THIS AFTERNOON AND EVENING...BUT MVFR STRATUS SHOULD RETURN LATE TONIGHT AROUND 9Z. AFTERNOON CONVECTION POSSIBLE AGAIN TOMORROW...BUT CONFIDENCE NOT VERY HIGH ON TIMING OR COVERAGE AT THIS POINT. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 72 87 72 89 74 / 50 30 20 20 20 WACO, TX 71 85 72 88 74 / 50 30 20 20 20 PARIS, TX 70 83 69 87 72 / 50 30 20 30 20 DENTON, TX 71 86 71 89 73 / 50 30 20 20 10 MCKINNEY, TX 71 85 71 88 73 / 50 30 20 20 20 DALLAS, TX 72 87 73 89 74 / 50 30 20 20 20 TERRELL, TX 74 84 74 88 76 / 50 30 20 30 20 CORSICANA, TX 71 84 72 88 74 / 50 40 20 30 20 TEMPLE, TX 71 84 72 88 74 / 50 40 20 20 20 MINERAL WELLS, TX 71 86 71 90 72 / 40 20 10 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 92/82
Hazardous weather outlook, Jun 25, 4:07 AM CDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 407 AM CDT WED JUN 25 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-260915- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 407 AM CDT WED JUN 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH AND CENTRAL TEXAS TODAY AND TONIGHT. ORGANIZED SEVERE STORMS ARE NOT EXPECTED...HOWEVER ANY STORMS THAT DEVELOP DURING THE PEAK HEATING HOURS OF THE DAY TODAY WILL BE CAPABLE OF PRODUCING LOCALLY DAMAGING WINDS. ALL THUNDERSTORMS TODAY AND TONIGHT WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLOODING...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY THROUGH SUNDAY ACROSS ALL OF NORTH AND CENTRAL TEXAS. THE CHANCES FOR STORMS WILL GENERALLY BE GREATER IN THE AFTERNOON THAN IN THE OVERNIGHT OR MORNING HOURS. NO ORGANIZED SEVERE WEATHER IS EXPECTED THROUGH THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAVANAUGH
In the hours before
Local storm report, Jun 25, 3:20 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
320 PM CDT WED JUN 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM FLASH FLOOD ARLINGTON 32.73N 97.12W
06/25/2014 TARRANT TX TRAINED SPOTTER
HIGH WATER RESCUES IN ARLINGTON NEAR NORTH COOPER STREET
AND WEST RANDOL MILL ROADThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:05 PM CDT | Areal Flood Advisory | FWD | McLennan | 3 hr |
| Jun 24, 7:15 PM CDT | Special Weather Statement | FWD | Lampasas | 30 min |
| Jun 24, 7:29 PM CDT | Areal Flood Advisory | FWD | Lampasas | 91 min |
| Jun 24, 7:41 PM CDT | Special Weather Statement | FWD | Bell | 34 min |
| Jun 24, 7:51 PM CDT | Special Weather Statement | FWD | Limestone | 24 min |
| Jun 24, 7:55 PM CDT | Areal Flood Advisory | FWD | Freestone, Navarro | 2 hr |
| Jun 24, 7:59 PM CDT | Special Weather Statement | FWD | Limestone | 31 min |
| Jun 25, 7:12 AM CDT | Special Weather Statement | FWD | Robertson | 33 min |
| Jun 25, 12:30 PM CDT | Areal Flood Advisory | FWD | Navarro | 60 min |
| Jun 25, 1:12 PM CDT | Areal Flood Advisory | FWD | Ellis | 63 min |
| Jun 25, 2:00 PM CDT | Flash Flood Warning | FWD | Ellis, Navarro | 2 hr |
| Jun 25, 2:22 PM CDT | Areal Flood Advisory | FWD | Tarrant | 53 min |
| Jun 25, 2:38 PM CDT | Areal Flood Advisory | FWD | McLennan | 67 min |
| Jun 25, 2:45 PM CDT | Flash Flood Warning | FWD | Tarrant | 2 hr |
| Jun 25, 2:57 PM CDT | Areal Flood Advisory | FWD | Parker | 93 min |
| Jun 25, 3:05 PM CDT | Areal Flood Advisory | FWD | Bell | 55 min |
| Jun 25, 3:44 PM CDT | Special Weather Statement | FWD | Grayson | 31 min |
| Jun 25, 4:43 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Parker | 25 min |
| Jun 25, 4:48 PM CDT | Areal Flood Warning | FWD | Denton, Parker, Tarrant, Wise | 4 hr |
| Jun 25, 5:02 PM CDT | Special Weather Statement | FWD | Palo Pinto | 28 min |
| Jun 25, 5:05 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 25 min |
| Jun 25, 5:18 PM CDT | Areal Flood Advisory | FWD | Jack, Palo Pinto, Young | 87 min |
| Jun 25, 5:29 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Young | 44 min |
| Jun 25, 5:57 PM CDT | Special Weather Statement | FWD | Young | 33 min |
| Jun 25, 6:19 PM CDT | Areal Flood Advisory | FWD | Young | 86 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.